Alert archive / Colorado / Freeze Warnings in 2015

Freeze Warning 1, NWS Pueblo, CO

October 13, 20155 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 13, 2015, 2:48 PM MDT for 5 counties in Colorado. It took effect at Oct 14, 2015, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2015, 2:48 PM MDT (20:48 UTC)
In effect from
Oct 14, 2015, 3:00 AM MDT
Expired
Oct 14, 2015, 8:45 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3027 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WWUS75 KPUB 132048
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT TUE OCT 13 2015

COZ069>071-140500-
/O.UPG.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/
/O.NEW.KPUB.FZ.W.0001.151014T0900Z-151014T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
248 PM MDT TUE OCT 13 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO
  LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS
  VALLEY...INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
628 
WWUS75 KPUB 140434
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1034 PM MDT TUE OCT 13 2015

COZ069>071-141245-
/O.CON.KPUB.FZ.W.0001.151014T0900Z-151014T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1034 PM MDT TUE OCT 13 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO 
  LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS 
  VALLEY...INCLUDING THE ALAMOSA AREA. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
338 
WWUS75 KPUB 141001
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MDT WED OCT 14 2015

COZ069>071-141815-
/O.NEW.KPUB.FZ.W.0002.151015T0900Z-151015T1500Z/
/O.CON.KPUB.FZ.W.0001.000000T0000Z-151014T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
401 AM MDT WED OCT 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE
FREEZE WARNING FOR THIS MORNING REMAIN IN EFFECT UNTIL 9 AM MDT.

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO 
  LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS 
  VALLEY...INCLUDING THE ALAMOSA AREA. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
996 
WWUS75 KPUB 141445
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
845 AM MDT WED OCT 14 2015

COZ069>071-142245-
/O.CAN.KPUB.FZ.W.0001.000000T0000Z-151014T1500Z/
/O.CON.KPUB.FZ.W.0002.151015T0900Z-151015T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
845 AM MDT WED OCT 14 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING...BUT A FREEZE WARNING REMAINS IN EFFECT
FOR LATE TONIGHT.

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO
  LOWER 30S TONIGHT...ESPECIALLY IN THE CENTRAL PORTIONS OF THE
  SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 11:03 AM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 13, 11:03 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT TUE OCT 13 2015

.UPDATE...
ISSUED AT 847 AM MDT TUE OCT 13 2015

CANCELLED THE FROST ADVISORY FOR THIS MORNING IN THE SAN LUIS
VALLEY AND UPDATED THE MORNING FIRE WEATHER GRIDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 414 AM MDT TUE OCT 13 2015

NORTHWEST FLOW WILL REMAIN OVER THE AREA TODAY WITH FAIRLY LIGHT
WINDS FOR MOST LOWER ELEVATION AREAS. .  TEMPERATURES AT KALS SO FAR
THIS MORNING HAVE BEEN SLOWLY DROPPING INTO THE MID 30S...AND STILL
LOOKS LIKE IT SHOULD DROP BELOW FREEZING IN THE CENTER OF THE SAN
LUIS VALLEY BY MORNING. WILL MAINTAIN THE FROST ADVISORY THROUGH
15Z. ALTHOUGH H7 TEMPS DON'T REALLY CHANGE MUCH FROM
YESTERDAY...BETTER MIXING ON THE PLAINS IN PART DUE TO NORTHERLY
WINDS THIS AFTERNOON SHOULD RESULT IN A 7-10 DEGREE WARM UP TODAY.
THIS PUTS TEMPERATURES NEAR BUT JUST SHY OF RECORD HIGH VALUES.
WHERE WE MAY COME CLOSE TO HITTING A NEW RECORD HIGH WILL BE AT
KALS. TEMPERATURES TODAY SHOULD BE FAIRLY SIMILAR TO THOSE OF
YESTERDAY...AND THE RECORD TODAY IS 75 DEGREES SET IN 1999...SO ITS
A GOOD BET WE WILL TIE OR BREAK THE RECORD THERE.

AS FALL IS SO OFTEN A MONTH OF CONTRASTS...THE DRY AIR MASS OVER
THE AREA TONIGHT SHOULD LEAD TO EFFICIENT RADIATIONAL COOLING ONCE
AGAIN...ESPECIALLY ACROSS THE SAN LUIS VALLEY AND SOME OF THE
HIGHER MOUNTAIN VALLEYS. GUIDANCE MIN TEMPS...AS WELL AS THE
MAJORITY OF THE MODEL BLENDS...ARE BELOW FREEZING FOR KALS AND
ALTHOUGH IT SHOULD BE A BRIEF HIT...LOOKS LIKE A 2-3 HOUR WINDOW
OF SUB FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE CENTRAL
AND SOUTHERN PORTIONS OF THE SAN LUIS VALLEY. THUS WILL HOIST A
FREEZE WATCH FOR TONIGHT. AIR MASS IS QUITE DRY...SO DON'T THINK
FROST WILL BE MUCH OF AN ISSUE. AND DON'T THINK TEMPERATURES WILL
BE COLD ENOUGH TO RESULT IN A WIDESPREAD KILLING FREEZE...BUT
CERTAINLY ANY TENDER VEGETATION MAY NEED TO BE
COVERED...ESPECIALLY IN KALS AND COLD POCKETS ALONG THE RIO
GRANDE. -KT

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 414 AM MDT TUE OCT 13 2015

...A PATTERN CHANGE STARTING FRIDAY...

WEDNESDAY AND THURSDAY...MODEL SOLUTION CONSISTENCY HAS BEEN HIGH
THROUGH THU...WITH AN UPPER RIDGE STAYING IN PLACE OVER THE WESTERN
US...AND A CLOSED LOW MOVING ONSHORE ACROSS SOUTHERN CA ON THU. DRY
AND WARM CONDITIONS WILL PERSIST FOR THE FORECAST AREA...THOUGH
ANOTHER NIGHT OF FREEZING TEMPS WILL THREATEN SLV VEGETATION WED
NIGHT. A COLD FRONT IS EXPECTED TO DROP DOWN E CO THU
AFTN/EVE...SETTING THE STAGE FOR A CHANGE IN THE WX STARTING FRI.

FRIDAY THROUGH MONDAY...THE EC AND GFS MODELS ARE FAIRLY SIMILAR
WHEN HANDLING THE WX OVER THE WEEKEND...THOUGH THE GFS IS SLIGHTLY
MORE AGGRESSIVE. THE UPPER LOW SLIDES INTO THE GREAT BASIN ON
FRI...DRAWING MOISTURE UP ACROSS THE 4 CORNERS AND INTO WESTERN CO.
PCPN IS EXPECTED TO START ALONG THE CONTDVD...AND SPECIFICALLY THE
SW MTS...FRI MORNING...THEN SPREAD TO THE REST OF THE MTS AND HIGH
VALLEYS THROUGH THE DAY. THIS LOW WILL WEAKEN ON SAT AND GET
ABSORBED INTO A LARGER LONGWAVE TROUGH ORIGINATING OVER THE PAC NW
AND BC...WHICH SLOWLY MOVES EAST ACROSS THE REGION THROUGH MON. THIS
WILL CONTINUE PCPN CHANCES FOR THE HIGHER TERRAIN THROUGHOUT THE
WEEKEND. THE BEST CHANCE FOR RAIN FOR THE E PLAINS WILL COME ON MON
AS THE TROUGH AXIS CROSSES THE STATE. AS FOR TEMPS...MUCH MORE
SEASONAL OVER THE WEEKEND DUE TO ENHANCED CLOUD COVER AND COOLER AIR
FILTERING IN FROM THE NORTH. THE COOLEST DAY OF THE EXTENDED REMAINS
FRI...IN THE WAKE OF THE THU EVE COLD FRONT...WITH MAX TEMPS RIGHT
AROUND 70 F. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1049 AM MDT TUE OCT 13 2015

A DRY AIR MASS WILL REMAIN OVER THE AREA THROUGH THE NEXT 24
HRS...RESULTING IN VFR CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
COZ069>071.

&&

UPDATE...28
SHORT TERM...KT
LONG TERM...MOORE
AVIATION...28
Hazardous weather outlook, Oct 13, 11:29 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT TUE OCT 13 2015

COZ058>089-093>099-141730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1129 AM MDT TUE OCT 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WILL BE POSSIBLE TONIGHT IN THE SAN LUIS VALLEY...AS
TEMPERATURES DROP INTO THE MID 20 TO LOWER 30S. THESE CONDITIONS
MAY DAMAGE OR KILL UNPROTECTED TENDER VEGETATION. THE COLDEST
TEMPERATURES WILL BE FOUND IN CENTRAL PORTIONS OF THE SAN LUIS
VALLEY...INCLUDING THE ALAMOSA AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
OVER THE MOUNTAINS...WILL RETURN TO THE FORECAST FRIDAY THROUGH
MONDAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:55 AM MDTFreeze WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr

Nearby

Freeze Warnings in Colorado, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.